# SDR CA051011009

- Difficulty date: September 29, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 14,071 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bolt
- Part number: AN37A
- Condition: Sheared
- Location: Nlg Steering Sys
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT COMPLAINED OF NO NOSE WHEEL STEERING WITH RUDDER INPUT.  MX FOUND 2 OF 3 BOLTS SHEARED ON STEERING LINKAGE ON TOP OF NLG TRUNNION.  MX DRY ASSEMBLED STEERING LINKAGE AND DISCOVERED BOLT GRIP LENGTH INSUFFICIENT.  FOUND THAT 12 LENGTH WAS CORRECT LENGTH FOR THE 7 BOLT INDICATED IN IPC.  BOLTS WERE FOUND SHEARED WHERE GRIP MEETS THE THREADS.  ALL THREE BOLTS REPLACED WITH NEW HARDWARE.
